Texas, 2006

Heat in Texas, August 10 to 20, 2006

August 10 to 20, 2006 · NWS FWD · 2 events in 2 counties and zones

2 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 10, 10:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 10, 10:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 AM CDT THU AUG 10 2006

.AVIATION...
AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS
NORTH TEXAS. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
SOUTHWESTERLY WINDS LATE THIS MORNING WILL BACK AROUND
TO THE SOUTH SOUTHEAST LATER THIS AFTERNOON...AND THEN COME
BACK AROUND TO THE SOUTH SOUTHWEST BY DAYBREAK.  #58

&&

.UPDATE...
1030 AM CDT THU AUG 10 2006
THE HEAT IS ON...WITH SOME SITES SOARING INTO THE 90S BEFORE 10 AM.
CURRENT HIGH TEMPERATURE GRIDS 99 TO 105 LOOK GOOD. A LITTLE BREEZY
THIS AFTERNOON WITH DEEP MIXING. CURRENT GRIDS ON TRACK. NO UPDATE
FORTHCOMING.

25

&&

.PREV DISCUSSION...
347 AM CDT

FORECAST CONCERN:  MAX TEMPS - HOW FAR ABOVE 100 SHOULD WE GO.

WE/VE PUSHED MAX TEMPS UP FOR THE NEXT FEW DAYS AS THE MASSIVE HIGH
ALOFT REMAINS IN CONTROL OF THE SOUTHERN PLAINS WEATHER. ALTHOUGH
DAYTIME MIXING WILL REDUCE AFTERNOON DEWPOINTS...THEY SHOULD BE A
LITTLE HIGHER OVER THE NEXT FEW DAYS. THUS...WE WILL ISSUE A HEAT
ADVISORY FOR THE GREATER METROPLEX AND NORTHWARD TO THE RED RIVER.

FIRE WEATHER CONCERNS CONTINUE TODAY WITH SEVERE DROUGHT...ABOVE
NORMAL TEMPERATURES AND SOUTHERLY WINDS WEST OF A GAINESVILLE TO
HAMILTON LINE. THIS AREA IS HIGHLIGHTED SINCE IT MISSED TIMELY
RAINFALL FOR VEGETATION GREENUP IN THE LATE SPRING AND EARLY SUMMER
MONTHS.

A WEAK FRONT WILL SETTLE NEAR THE RED RIVER VALLEY FRIDAY NIGHT THEN
MOVE BACK NORTH OVER THE WEEKEND. HAVE PLACE LOW CHANCE POPS ALONG
THE VALLEY FRIDAY THROUGH SATURDAY MORNING. ALSO ADDED ISOLATED
CONVECTION TO THE SOUTHEAST COUNTIES FOR THIS AFTERNOON AND FRIDAY
WHERE LI/S ARE RUNNING -2 TO -4 AND CAPES ARE ABOVE 1000 J/KG.

TUTT CURRENTLY POSITIONED OVER THE CENTRAL GULF OF MEXICO AND MOVING
WEST. IT IS PROGGED TO MOVE INLAND SOUTH OF BROWNSVILLE ON FRIDAY...
THEN CURVE UP THROUGH WEST TEXAS TO NEAR CHILDRESS TUESDAY. HAVE
ADDED LOW CHANCE POPS OUT WEST TUESDAY.  CURRENT AND PREVIOUS MODELS
DO NOT FAVOR CONVECTION EXPANDING MUCH FARTHER EAST THAN OUR WEST
COUNTIES. THIS COULD CHANGE IF THE TUTT HEADS FOR ABILENE.

ALTHOUGH THE SUB-TROPICAL HIGH NEVER LEAVES THE REGION THROUGH
WEDNESDAY...HEIGHTS ALOFT WILL BE SLIGHTLY LOWER ACROSS THE REGION
NEXT WEEK. THIS SHOULD FOR SLIGHTLY COOLER DAYTIME HIGHS - MAINLY
MID 90S TO AROUND 100...AND OVERNIGHT LOWS IN THE MID TO UPPER
70S.

75

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THURSDAY TO 6 PM FRIDAY FOR TXZ091-
TXZ092-TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-
TXZ131-TXZ132-TXZ141-TXZ142-TXZ143.

HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM FRIDAY FOR TXZ092-
TXZ093-TXZ102-TXZ103-TXZ104-TXZ117-TXZ118-TXZ119-TXZ120-TXZ133-
TXZ134.

&&

58/25
Hazardous weather outlook, Aug 10, 2:55 AM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CDT THU AUG 10 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
355 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY IN EFFECT THROUGH TONIGHT FOR THOSE PORTIONS OF
NORTH TEXAS FROM THE DALLAS-FORT WORTH METRO...NORTH TO PORTIONS
OF THE RED RIVER VALLEY. AFTERNOON HEAT INDICES WILL RISE TO
BETWEEN 105 AND 108 DEGREES THIS AFTERNOON...WITH OVERNIGHT LOWS
ONLY FALLING TO BETWEEN 78 AND 83 DEGREES.

A RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN SECTIONS OF NORTH
TEXAS THROUGH THIS EVENING...DUE TO BRISK SOUTH WINDS AND AFTERNOON
HUMIDITIES FALLING TO BETWEEN 20 AND 25 PERCENT. THE ONGOING DROUGHT
HAS ALSO RESULT IN VERY DRY FUELS ACROSS THE WARNING AREA.

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE
SOUTHEAST OF A TEMPLE TO PALESTINE LINE...AS AN UPPER LEVEL DISTURBANCE
MOVES WEST TOWARD THE TEXAS COASTAL AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HEAT ADVISORY CONTINUES IN EFFECT THROUGH 7 PM FRIDAY EVENING
FOR THE DALLAS-FORTH METRO...NORTH TO PORTIONS OF THE RED RIVER WITH
AFTERNOON HEAT INDICES BETWEEN 105 AND 108 DEGREES. AN ENHANCED FIRE
DANGER WILL ALSO CONTINUE OVER WESTERN SECTIONS OF NORTH TEXAS
FRIDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY MORNING ALONG THE IMMEDIATE RED RIVER VALLEY...WITH ISOLATED
AFTERNOON ACTIVITY OVER FAR SOUTHEAST PORTIONS OF NORTH TEXAS. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

OTHERWISE...THERES A SLIGHT CHANCE OF THUNDERSTORMS FOR FAR WESTERN
PORTIONS OF NORTH TEXAS LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

05/

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, Dallas

When
August 10, 12:00 PM CST to August 20, 6:00 PM CST
Where
Dallas forecast zone
Reported by
NEWSPAPER
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Broad upper level high pressure dominated the weather pattern over north Texas...allowing temperatures to soar into the lower 100s. The combination of high afternoon temperatures, high overnight low temperatures, and high humidities prompted the issuance of a heat advisory during this time.

Heat, Tarrant

When
August 10, 12:00 PM CST to August 20, 6:00 PM CST
Where
Tarrant forecast zone
Reported by
NEWSPAPER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Broad upper level high pressure dominated the weather pattern over north Texas...allowing temperatures to soar into the lower 100s. The combination of high afternoon temperatures, high overnight low temperatures, and high humidities prompted the issuance of a heat advisory during this time.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528071, 5528072.